Thunderstorm Wind, Rogers
- When
- June 29, 7:05 PM CST
- Where
- Rogers County, 2.28 mi SE of Tiawah
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 36.246, -95.542
Thunderstorm wind gusts were measured to 65 mph.
Strong to severe thunderstorms developed across southeastern Kansas during the early evening of the 29th, as a cold front moved into the area. The thunderstorms developed south during the evening, and produced damaging wind gusts as they moved through northeastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed across southeastern Kansas during the early evening of the 29th, as a cold front moved into the area. The thunderstorms developed south during the evening, and produced damaging wind gusts as they moved through northeastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 29, 5:04 PM CST, 2 hours 1 minute earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
604 PM CDT Sat Jun 29 2024
...New AVIATION...
.SHORT TERM...
(Tonight)
Issued at 215 PM CDT Sat Jun 29 2024
Dangerous heat conditions are ongoing and will persist through mid
evening. Focus will be on increase storm chances later this
afternoon through the evening primarily across NE OK into far NW
AR. Sfc boundary currently aligned from NW OK into SE KS will be
the focus for storm development within an increasingly unstable
airmass. Short term guidance does steadily increase the effective
shear profiles across the frontal zone this evening so some degree
of storm organization is likely which will raise potential for a
few severe storms capable of large hail and locally damaging
downbursts. Mean storm motions will generally be east to west
which should confine higher precip coverage across the northern
periphery of the forecast area, however a more southward motion or
development should be expected with any brief supercell structure
and outflow focused new storms. The risk of severe weather will
begin to wane by late evening. Locally heavy rains should also be
expected as deep moisture pools along the frontal zone and storm
motions may track in a generally confined corridor.
&&
.LONG TERM...
(Tomorrow through Saturday)
Issued at 215 PM CDT Sat Jun 29 2024
Showers and storms may be ongoing early Sunday along the elevated
frontal zone which will slowly focus southward into the region.
The composite sfc boundary / outflows will likely align further
southward across SE OK into western AR by Sunday afternoon.
Additional afternoon storms are likely along the sfc front while
some amount of persistent elevated convection continue further
north. Temperatures are likely to be highly variable across the
forecast area on Sunday with cloud cover and precip along with
frontal gradients all creating uncertainties. Along and south of
the sfc boundary may again approach heat advisory criteria but
will hold off on headlines at this time given wide range of
scenarios.
Sfc boundary gradually loses definition and realigns more north
south across the region on Monday. Upper ridge will begin to
strength overhead however isolated to scattered afternoon storms
are likely along the remnant boundaries. Heat will intensify
Tuesday into Wednesday and heat headlines likely return.
Pattern change expected by late week with ridging aloft expanding
through the western CONUS and downstream troughing aiding a
notable cold front push southward. The front is currently timed to
pass through the local region Friday with increasing shower and
thunderstorm chances and cooler temperatures into next weekend.
&&
.AVIATION...
(00Z TAFS)
Issued at 604 PM CDT Sat Jun 29 2024
Storms developing on a front near the KS border have a better
potential of impacting KBVO in the near term, so maintained TEMPO
group for storm impacts there. I also left the VCTS for the other
NE OK sites and the far NW AR sites given recent radar trends
showing storms gradually shifting south. In the wake of the
frontal boundary late tonight, an area of MVFR cigs is expected
across NE OK. There's low potential for some morning shower and
storm activity near the KS border, so included a PROB30 group at
KBVO for the morning hours. Some scattered afternoon storms are
possible farther south on Sunday close to where front will be and
have included PROB30s for KFSM and KMLC.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 88 76 95 / 40 30 10 20
FSM 79 93 76 93 / 20 60 10 20
MLC 77 94 74 96 / 20 40 10 20
BVO 70 85 71 94 / 70 30 10 20
FYV 73 87 69 89 / 30 50 10 20
BYV 73 87 68 88 / 50 50 10 20
MKO 76 90 75 93 / 30 40 10 20
MIO 70 85 71 91 / 70 40 10 20
F10 75 91 74 95 / 20 40 10 20
HHW 78 96 75 95 / 10 30 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ058-063-069.
Excessive Heat Warning until 9 PM CDT this evening for OKZ049-
053>057-059>062-064>068-070>076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
020-029.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...30Hazardous Weather Outlook
National Weather Service Tulsa OK
500 PM CDT Sat Jun 29 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 PM CDT Sat Jun 29 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Early this evening.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Early this evening.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Much of eastern Oklahoma and west
central Arkansas.
DISCUSSION...
Dangerously hot and humid conditions have developed this afternoon
and will continue into the evening across much of eastern Oklahoma
and northwestern Arkansas. Heat indices across much of the area have
increased into the 105 to 115 degree range.
Scattered to numerous thunderstorms are expected to develop across
southern Kansas and northern Oklahoma this evening, ahead of a
frontal boundary that will sag southward into the region. These
thunderstorms are expected to move east-southeast, and will likely
affect portions of northwestern Arkansas by late this evening. A few
storms could produce damaging downburst winds, large hail, and heavy
rainfall during the evening hours.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storm chances expand across eastern Oklahoma and northwest Arkansas
Sunday as a frontal boundary moves southward through the region.
There is a limited risk of severe weather, especially during the
afternoon and evening over portions of eastern Oklahoma and
northwestern Arkansas.
For the first half of next week, hot and humid conditions will quickly
return with dangerous heat potential. Thunderstorm chances increase
again just in time for the Independence Day holiday and will persist
into next weekend.
weather.gov/tulsa contains additional information.
69Special Weather Statement
National Weather Service Tulsa OK
619 PM CDT Sat Jun 29 2024
OKZ056>058-300015-
Craig OK-Ottawa OK-Nowata OK-
619 PM CDT Sat Jun 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CRAIG...WESTERN OTTAWA
AND NORTHERN NOWATA COUNTIES THROUGH 715 PM CDT...
At 619 PM CDT, Doppler radar indicated a strong thunderstorm over
Edna, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Fairland...
Quapaw... South Coffeyville...
Welch... Bluejacket...
Lenapah... Treece...
Picher... Narcissa...
Ottawa... Cardin...
Hollow... Centrailia...
Pyramid Corners...
This includes Interstate 44 between mile markers 298 and 316.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
&&
LAT...LON 3671 9485 3688 9580 3700 9579 3700 9470
TIME...MOT...LOC 2319Z 291DEG 36KT 3705 9536
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Special Weather Statement
National Weather Service Tulsa OK
719 PM CDT Sat Jun 29 2024
OKZ057-058-061>063-300100-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Mayes OK-
719 PM CDT Sat Jun 29 2024
...A STRONG THUNDERSTORM WILL IMPACT CRAIG...NORTHEASTERN ROGERS...
NORTHERN DELAWARE...OTTAWA AND NORTHERN MAYES COUNTIES THROUGH 800 PM
CDT...
At 718 PM CDT, Doppler radar indicated a strong thunderstorm over
Narcissa, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Jay...
Grove... Commerce...
Chelsea... Fairland...
Afton... Quapaw...
Langley... Adair...
Welch... Bernice...
Ketchum... Bluejacket...
Wyandotte... Disney...
Big Cabin... Treece...
This includes Interstate 44 between mile markers 264 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
&&
LAT...LON 3700 9462 3637 9462 3643 9551 3700 9517
TIME...MOT...LOC 0018Z 293DEG 26KT 3681 9495
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special Weather Statement
National Weather Service Tulsa OK
738 PM CDT Sat Jun 29 2024
OKZ054-055-059>062-067-300130-
Tulsa OK-Osage OK-Rogers OK-Pawnee OK-Washington OK-Mayes OK-
Wagoner OK-
738 PM CDT Sat Jun 29 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL ROGERS...SOUTHEASTERN
OSAGE...NORTHWESTERN MAYES...SOUTHERN WASHINGTON...NORTHWESTERN
WAGONER...SOUTHEASTERN PAWNEE AND NORTHERN TULSA COUNTIES THROUGH 830
PM CDT...
At 737 PM CDT, Doppler radar indicated strong wind ahead of
thunderstorms along a line extending from 3 miles east of Wynona to
3 miles southeast of Oologah to 3 miles west of Pensacola. Movement
was southwest at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Sand Springs...
Claremore... Pryor...
Owasso... Pryor Creek...
Skiatook... Catoosa...
Collinsville... Verdigris...
Hominy... Cleveland...
Chouteau... Chelsea...
Inola... Barnsdall...
Sperry... Adair...
Wynona... Avant...
This includes Interstate 44 between mile markers 225 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
&&
LAT...LON 3661 9629 3632 9557 3659 9542 3655 9533
3651 9533 3651 9521 3645 9505 3613 9538
3609 9602 3629 9679
TIME...MOT...LOC 0037Z 043DEG 35KT 3657 9626 3641 9566 3644 9520
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special Weather Statement
National Weather Service Tulsa OK
747 PM CDT Sat Jun 29 2024
OKZ055>057-300130-
Craig OK-Nowata OK-Washington OK-
747 PM CDT Sat Jun 29 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CRAIG...CENTRAL
WASHINGTON AND NOWATA COUNTIES THROUGH 830 PM CDT...
At 746 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Delaware, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bartlesville... Nowata...
Dewey... Delaware...
Lenapah... Centralia...
Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
&&
LAT...LON 3678 9595 3697 9570 3686 9527 3660 9541
TIME...MOT...LOC 0046Z 307DEG 21KT 3676 9558
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69The Tulsa radar (KINX), 8 km away, was scanning. The volume nearest the first event began at 01:02 UTC.
6 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts were measured to 65 mph.
Thunderstorm wind gusts were measured to 71 mph.
Thunderstorm wind gusts were measured to 65 mph.
The Oklahoma Mesonet station near Pawnee measured 59 mph thunderstorm wind gusts.
Strong thunderstorm wind blew down a large tree.
Strong thunderstorm wind snapped large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192784, 1192785, 1192788, 1192791, 1192792, 1192793.